Hi all, I read a response from someone describing a vaso-vagal response but they didn't know what that was. FYI, we all have had vaso-vagal responses to stimuli in the past. One can certainly get it after giving them self an injection such as interferon. Blood pressure and heart rate are regulated through pressore sensors in the arteries/veins called baroreceptors. Nervous reflexes stimulate the vagus nerve that lowers the blood pressure and decreases the heart rate. It can be precipitated by anxiety (over a shot), bearing down when having a bowel movement, vomiting, watching a significant emotional event, and other stimuli. It is that pale, nausous, salty taste in the mouth, feel like you are going to faint (or you do faint) feeling we get at times during certain situations as a reaction to stimuli.
As a nurse working in ER I see this on almost a weekly, if not sometimes daily basis. Patient faints and is brought in by the ambulance secondary to this. I took care of a man last evening who was in an auto accident bruising his kidney. He was extremely painful. Moving around on the stretcher precipitated the response secondary to the pain.
I can see where the anxiety of getting the shot, thinking about it all week, etc.... may cause this. Laying down, drinking fluids after the nausea subsides should help if one experiences this as it is usually benign (but not always). Have someone around to watch you get the shot may help.
Hang in there all. As I just wrote to another recently, take courage and take care of your self please.
I had the vaso-vagal experience 2 times after angiograms. I remember that before the second one I ask the Dr to give me an extra shot to avoid it and he ignored my request and it happened after the exam while he was putting pressure on the vien opening and how frantic he was. What is the shot called that will avoid it ? I am now a candidate for Endovascular Repair and fear it may hapen. What should I ask the Dr.for
to avoid it ?
youre a gaffer huh? you might work in my town...anyway, yeah, I have a lot of experience with this, having had anxiety attacks, etc etc for many years now...what I try to do, is make this problem better by dealing with my subconscious...our subconscious can have a mind of it's own, lol...we can be dealing with our life, talking to people, etc etc...and underneath it all, is the subconscious, frightening us, going into nonsensical loops that go round and round, as a means to *protect* us from harm...because it doesn't deal with rational things as other parts of our mind does....so that's why I employ self-hypnosis, relaxation techniques, mediation, etc etc...I had a full blown needle phobia, where I couldn't do blood draws, etc...I would faint flat out...and you can imagine, that might get in my way if I have a chronic illness..lol...
So I did self-hypnosis tapes (there are good ones on hypnosis downloads do com, all one word) and other places on the net....you don't necessarily know it's working, till all of a sudden, you get these procedures, deal with anxiety and phobias, a whole lot better...there are many sites that tell you information on these things, seek them out...hope this helps...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.